Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 307, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 14, 2000, 4:06 AM CDT for Sullivan County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 14, 2000, 4:06 AM CDT (09:06 UTC)
- Expired
- Sep 14, 2000, 4:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sullivan County, MO
The radar
The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:39 AM CDT | Hail 0.75 | Green City, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 3:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 140907
SVRMCI
MOC211-140945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT THU SEP 14 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 445 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES WEST OF POLLOCK...OR ABOUT 24 MILES
SOUTHWEST OF SEYMOUR...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOYNTON AT 420 AM CDT
GREEN CITY AT 430 AM CDT
MYSTIC AT 435 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL
...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.
&
LAT...LON 4035 9335 4033 9336 4008 9330 4007 9292
4035 9292 4038 9312What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:40 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 14, 2:40 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 240 AM CDT THU SEP 14 2000 COVERAGE OF AM TSRA FIRST CHALLENGE AND THEN JUST TEMPS. FRONT MAKING PROGRESS SW JUST AS ADVERTISED. SIMPLE EXTRAPOLATION OF FRONT YIELDS A 12Z FROPA FOR MCI...WHICH MATCHES MODEL FCSTS. TSRA HAVE BEEN CONFINED PRETTY CLOSE TO FRONT...WITH NOT MUCH POST FRONTAL ACTIVITY. HAVE NOT SEEN A LOT OF WESTWARD DEVELOPMENT OF TSRA AS COOLER TEMPS ALF FURTHER EAST AND SUPPORT FROM UPPER WAVE SEEM TO BE KEY TO CONVECTION. WESTERN EDGE OF TSRA ALSO SEEMS TO MATCH THETA-E ADVECTION PATTERN PRETTY WELL WITH LITTLE OR NO ACTIVITY WHERE ADVECTION IS NEUTRAL OR NEGATIVE. THUS...FEEL REASONABLY COMFORTABLE IN KEEPING POPS OUT OF WRN ZONES THIS AM. WILL OBVIOUSLY HAVE TO CARRY A MORNING POP/COVERAGE FOR NERN ZONES. TEMPS STILL A LITTLE TRICKY FOR 1ST PERIOD. GRIDS SHOW COOLER AIR NOT FAR BEHIND FRONT...BUT STILL THINK WARMUP CAN OCCUR DURING MORNING. FORTUNATELY...GUIDANCE NOW IN PRETTY GOOD AGREEMENT THAT THIS WILL OCCUR AND CURRENT ZONES HAVE GOOD HANDLE ON IT AS WELL. WINDS TO BE RATHER GUSTY BEHIND FRONT...15-25 SHOULD PROBABLY CUT IT...THOUGH MAY SEE GUSTS TO 30 WITH 850 WINDS OF 30-35 KTS. PUSH TO FRONT SHOULD WEAKEN CONSIDERABLY THIS EVENING...ALLOWING FOR GOOD RADIATIONAL COOLING. USUALLY LIKE TO STAY A FULL CAT OR MORE BELOW GUIDANCE IN THIS TYPE OF SETUP...BUT LOOKING AT SOURCE REGION AIR OVER ERN ND/SD AND MN...GUIDANCE ACTUALLY LOOKS PRETTY GOOD. FRIDAY LOOKS LIKE VERY NICE LATE SUMMER DAY. UPPER LOW DEEPENS OVER ERN GT LAKES WHICH ENSURES WE STAY IN CAA ALL DAY. 925/850 TEMPS OFF ALL MODELS SUPPORT FWC GUIDANCE SO WILL STICK CLOSE. COOLEST NIGHT MAY END UP BEING SAT MORNING...ESP ERN ZONES GIVEN COOL AFTN AND PRIME RAD COOLING. WILL GO WITH COOLER MAV NUMBERS. .EAX...NONE. JM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:04 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.